Alert archive / California / Wind Advisories in 2010

Wind Advisory 43, NWS San Diego, CA

December 19, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Dec 19, 2010, 9:52 AM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2010, 9:52 AM PST (17:52 UTC)
Expired
Dec 19, 2010, 9:11 PM PST
In force
11 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS76 KSGX 191752
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
952 AM PST SUN DEC 19 2010

...WIND ADVISORY UNTIL 10 PM FOR THE MOUNTAINS AND DESERTS...

.STRONG SOUTHWEST WINDS HAVE DEVELOPED WHERE THE MOUNTAINS MEET
THE DESERTS AND WILL STRENGTHEN TODAY. WINDS WILL DECREASE
OVERNIGHT. 

CAZ055-056-058-060>062-200000-
/O.NEW.KSGX.WI.Y.0043.101219T1752Z-101220T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
952 AM PST SUN DEC 19 2010

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: THROUGH 10 PM.

* WINDS: SOUTH OR SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY: REDUCED BY FOG AND RAIN IN THE MOUNTAINS.

* IMPACTS: LOCALIZED DAMAGE TO TREES...FENCES...LOOSE OBJECTS.
  DIFFICULTY DRIVING THROUGH MOUNTAIN PASSES AND DESERTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
2 follow-up statements
698 
WWUS76 KSGX 200005
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
405 PM PST SUN DEC 19 2010

...WIND ADVISORY UNTIL 10 PM FOR THE MOUNTAINS AND DESERTS...

.STRONG SOUTHWEST WINDS WILL CONTINUE OVER THE MOUNTAINS AND
DESERTS THIS EVENING. THE WINDS WILL DECREASE OVERNIGHT.

CAZ055-056-058-060>062-200600-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-101220T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
405 PM PST SUN DEC 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: THROUGH 10 PM.

* WINDS: SOUTH OR SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55
  MPH.

* VISIBILITY: REDUCED BY DENSE FOG AND RAIN IN THE MOUNTAINS.

* IMPACTS: LOCALIZED DAMAGE TO TREES...FENCES...LOOSE OBJECTS.
  DIFFICULTY DRIVING THROUGH MOUNTAIN PASSES AND DESERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
604 
WWUS76 KSGX 200511
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 PM PST SUN DEC 19 2010

...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS CANCELLED...

CAZ055-056-058-060>062-200615-
/O.CAN.KSGX.WI.Y.0043.000000T0000Z-101220T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
911 PM PST SUN DEC 19 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY LEVELS. 

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 9:30 AM PST, 22 minutes earlier.

Area forecast discussion, Dec 19, 9:30 AM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SUN DEC 19 2010

.SYNOPSIS...MOIST WEST FLOW WILL BRING PERIODS OF RAIN TODAY
THROUGH WEDNESDAY. THE LOW PRESSURE TROUGH OVER THE EAST PACIFIC
WILL FINALLY MOVE OUT OF THE AREA WEDNESDAY NIGHT...AND BUILDING
HIGH PRESSURE WILL BRING DRY WEATHER THURSDAY THROUGH SATURDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

LIGHT RAIN CONTINUES ACROSS THE REGION...WITH MODERATE RAIN IN THE
MOUNTAINS. THE PLUME OF MOISTURE AND HEAVIEST RAIN CURRENTLY FOCUSED
ON SANTA BARBARA COUNTY IS MOVING SLOWLY SOUTH. RAIN WILL INCREASE
FROM NORTH TO SOUTH THIS AFTERNOON AND THE BEST RAIN RATES APPEAR
THIS AFTERNOON THROUGH EVENING. WINDS ARE PRETTY STRONG AT THE
MOUNTAIN/DESERT INTERFACES AND A WIND ADVISORY MIGHT BE NEEDED FOR
THIS AFTERNOON AND EVENING THERE. THE MOISTURE HOSE RETREATS A BIT
NORTH AGAIN TONIGHT AND MONDAY MORNING...POSSIBLY GIVING SAN DIEGO
COUNTY A BREAK. THEN MONDAY AFTERNOON AND EVENING THE HOSE COMES
SOUTH AGAIN AND CONTINUES THROUGH TUESDAY. FINALLY THE UPPER LOW OFF
THE COAST FINALLY GETS ENOUGH COURAGE TO MOVE INLAND. THIS WILL PUSH
THE LAST WAVE OF RAIN THROUGH THE AREA IN THE FORM OF A COLD FRONT
ON WEDNESDAY. THIS IS WHEN SNOW LEVELS WILL FINALLY COME DOWN TO
5500 FEET OR SO AND DUMP SOME SNOW ABOVE THAT JUST BEFORE THE STORM
ENDS. FLOODING WILL BE THE MAIN CONCERN THE NEXT FEW DAYS AND WILL
BE MOST PROBABLE WEDNESDAY IN THE SAN BERNARDINO MOUNTAIN FOOTHILLS.
EXPECT PLENTY OF LOCALIZED URBAN FLOODING AS WELL. ON THURSDAY A
HIGH PRESSURE RIDGE BUILDS AND OUR WEATHER LOOKS DRY THROUGH
CHRISTMAS DAY...ALTHOUGH THE NEXT STORM SYSTEM LOOKS READY TO BRING
A BRIEF SHOT OF RAIN SUNDAY.

&&

.AVIATION...
191640Z...LIGHT TO MODERATE RAIN WILL CONTINUE TODAY...BECOMING MORE
WIDESPREAD AND HEAVIER THIS EVENING. INCREASING SOUTH TO SOUTHWEST
WINDS WITH GUSTS TO AROUND 20KT THIS AFTERNOON IN THE COASTAL BASIN
WITH GUSTS TO OVER 30 KT IN THE MOUNTAINS AND ASSOCIATED UDDFS AND
LLWS IN THE HIGH DESERTS. VARIABLE CIGS BETWEEN 1500 FT AND 2500 FT
MSL...LOCALLY DOWN TO 300-800 FT MSL IN HEAVIER SHOWERS. VSBY 3-5SM
WITH LOCAL 1-2SM IN RAIN. HIGHER TERRAIN WILL BE OBSCURED.

.MARINE...
STRONG SOUTH WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH
EARLY TONIGHT WITH GUSTS TO 30 KT AT TIMES AND A SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING. MODERATE WEST
NORTHWEST SWELL WILL CONTINUE THROUGH TUESDAY. A SOUTH TO SOUTHWEST
WIND SWELL IS EXPECTED TO BEGIN TO MOVE IN MONDAY AND CONTINUE
THROUGH WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC...MM
AVIATION...SS
Hazardous weather outlook, Dec 19, 4:00 AM PST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SUN DEC 19 2010

CAZ042-043-048-050-055>058-060>062-201200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST SUN DEC 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

THE SOUTHERN EDGE OF THE PACIFIC PLUME WILL BRING PERIODS OF LIGHT
TO MODERATE RAIN TOO MUCH OF THE AREA FROM THE MOUNTAINS WEST.
LOCALLY HEAVY RAIN WILL CONTINUE IN THE SAN BERNARDINO MOUNTAINS.
BREEZY WITH SOUTH WINDS GUSTING UP TO 30 MPH AT TIMES. AREAS OF
DENSE FOG WILL SHROUD THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CORE OF THE PACIFIC PLUME WILL MOVE SOUTH INTO SOUTHERN
CALIFORNIA...BRINGING PERIODS OF HEAVY RAIN AND THE POTENTIAL FOR
FLASH FLOODING FROM LATE MONDAY AFTERNOON THROUGH WEDNESDAY.
CONTINUED BREEZY. HEAVY SNOW IS POSSIBLE IN THE SAN BERNARDINO AND
RIVERSIDE COUNTY MOUNTAINS ABOVE 6500 FEET TUESDAY NIGHT INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MACKECHNIE

In the hours before

Special weather statement, Dec 19, 4:29 AM PST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
429 AM PST SUN DEC 19 2010

CAZ042-043-048-050-055>058-060>062-201630-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
429 AM PST SUN DEC 19 2010

...STRONG PACIFIC STORM SYSTEMS WILL BRING HIGH RAIN AMOUNTS TO
SOUTHERN CALIFORNIA THROUGH AT LEAST WEDNESDAY...

THE PLUME OF MOISTURE FROM THE PACIFIC WILL CONTINUE TO BRING
MODERATE RAIN TO ORANGE COUNTY AND THE INLAND EMPIRE...AND LIGHT
RAIN TO SAN DIEGO COUNTY TODAY. STRONG UPSLOPE FLOW WILL RESULT
IN LARGE AMOUNTS OF PRECIPITATION IN THE SAN BERNARDINO COUNTY
MOUNTAINS. THOUGH RAINFALL WILL BE FAIRLY STEADY...HOURLY RAINFALL
RATES ARE NOT EXPECTED TO BE INTENSE ENOUGH TO CAUSE FLASH
FLOODING TODAY. SHOWER ACTIVITY IS EXPECTED TO DECREASE ON MONDAY.
THE MOISTURE PLUME WILL BE DIRECTLY OVER SOUTHERN CALIFORNIA
TUESDAY AND WEDNESDAY...SO THE ENTIRE REGION COULD HAVE HEAVY
RAINFALL WITH AREAS OF URBAN OR FLASH FLOODING THEN.

TOTAL RAINFALL ESTIMATES FOR THE PERIOD FRIDAY NIGHT THROUGH
TONIGHT ARE AS FOLLOWS:

SAN DIEGO COUNTY COAST     1.00 TO 1.50 INCHES
SAN DIEGO COUNTY VALLEYS   1.50 TO 2.00 INCHES
ORANGE COUNTY COAST        1.50 TO 2.50 INCHES
INLAND EMPIRE              1.25 TO 3.00 INCHES
SAN DIEGO COUNTY MOUNTAINS 2.00 TO 5.00 INCHES
RIVERSIDE COUNTY MOUNTAINS 2.50 TO 5.00 INCHES
SANTA ANA MOUNTAINS        3.00 TO 6.00 INCHES
SAN BERNARDINO COUNTY MTNS 4.00 TO 8.00 INCHES
SAN DIEGO COUNTY DESERTS   AROUND ONE-HALF INCH
COACHELLA VALLEY           LESS THAN ONE INCH
APPLE AND LUCERNE VALLEYS  AROUND ONE INCH

SNOW LEVELS WILL BE ABOVE 8000 FEET THROUGH TUESDAY. A BRIEF PERIOD
HEAVY SNOW DOWN TO 6000 FEET IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY
AS A COLD FRONT COMES THROUGH.

RESIDENTS AND VISITORS OF SOUTHERN CALIFORNIA SHOULD CONTINUE TO
MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 2:03 AM PSTSmall Craft AdvisorySGX18 hr
Dec 19, 8:43 AM PSTAreal Flood AdvisorySGXSan Bernardino92 min
Dec 19, 10:17 AM PSTAreal Flood AdvisorySGXSan Bernardino2 hr
Dec 19, 12:21 PM PSTAreal Flood AdvisorySGXSan Bernardino4 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.